Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 209, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2008, 1:29 AM CDT for Crane County, Ector County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 1:29 AM CDT (06:29 UTC)
- Expired
- Jun 18, 2008, 2:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Crane County, TX, Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3142 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:27 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 18, 12:27 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1227 AM CDT WED JUN 18 2008
.AVIATION...
SEVERE STORMS WILL BE POSSIBLE THIS MORNING AT MAF. HAVE ISSUED
AIRPORT WARNING FOR HIGH WIND AHEAD OF THE STORMS. SHOULD HAVE A
NORTH WIND AFTER THE WIND PASSES.
&&
.PREV DISCUSSION... /ISSUED 714 PM CDT TUE JUN 17 2008/
AVIATION...
GENERALLY SOUTHEAST WINDS WILL PREVAIL ACROSS THE REGION FOR THE
NEXT 24 HOURS. ISOLATED EARLY EVENING THUNDERSTORMS ARE POSSIBLE
NEAR KCNM AS THEY MOVE SOUTHEAST ACROSS WESTERN EDDY COUNTY. WILL
ALSO MONITOR FOR A COMPLEX OF THUNDESTORMS CURRENTLY BECOMING
ORGANIZED ACROSS NORTHEAST NM/WESTERN TX PANHANDLE TO MOVE
SOUTHEAST INTO THE NORTHERN PERMIAN BASIN LATE THIS EVENING. THE
CHANCE FOR TSRA TO IMPACT KHOB AND KMAF STILL APPEARS TOO LOW TO
INCLUDE AS A TEMPO GROUP...AS MOST OF THE ACTIVITY IS CURRENTLY
EXPECTED TO REMAIN EAST AND NORTHEAST OF THESE TERMINALS.
PREV DISCUSSION... /ISSUED 318 PM CDT TUE JUN 17 2008/
DISCUSSION...
AFTERNOON SURFACE OBSERVATIONS SHOW A COLD FRONT IS PUSHING INTO
THE PERMIAN BASIN. SLIGHTLY COOLER TEMPERATURES AND AN INCREASE IN
LOW-LEVEL MOISTURE ARE ANTICIPATED WITH THE PASSAGE OF THIS FRONT.
THIS FRONT MAY ALSO AID IN THE DEVELOPMENT OF AFTERNOON AND
EVENING CONVECTION. WE HAVE INCREASED POPS SLIGHTLY ACROSS THE
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS FOR LATE THIS
AFTERNOON AND EVENING. ATTENTION IN THE SHORT TERM CONTINUES TO BE
FOCUSED ON THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. THE SHORT
RANGE MODELS CONTINUE TO INDICATE MCS ACTIVITY ACROSS THE TEXAS
PANHANDLE SOUTH INTO THE WESTERN LOW ROLLING PLAINS THIS EVENING.
GIVEN GOOD MODEL CONSISTENCY...WE HAVE INCREASED RAIN CHANCES FOR
THE WESTERN LOW ROLLING PLAINS THIS EVENING. WE HAVE ALSO
MENTIONED THE POSSIBILITY OF SEVERE THUNDERSTORMS IN THE
FORECAST...WITH HIGH WINDS AND HAIL THE MAIN CONCERNS. A SIMILAR
SETUP IS ANTICIPATED FOR WEDNESDAY AND POSSIBLY THURSDAY...WITH
AFTERNOON CONVECTION DEVELOPING ACROSS THE DAVIS MOUNTAINS
REGION. WE WILL ALSO HAVE THE POSSIBILITY OF ANOTHER MCS
AFFECTING THE REGION...MAINLY ACROSS THE PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS DURING THE LATE EVENING AND EARLY MORNING
HOURS. THE UPPER AIR PATTERN WILL CHANGE LITTLE THROUGH THE
REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK. CONVECTION SHOULD
REMAIN FAVORED ACROSS THE MOUNTAINS...WITH POSSIBLE MCS ACTIVITY
AFFECTING THE WESTERN LOW ROLLING PLAINS AND NORTHERN PERMIAN
BASIN. TEMPERATURES THROUGH THE PERIOD ARE STILL EXPECTED TO
REMAIN ABOVE NORMAL...BUT SOME SLIGHT COOLING FORECAST AT 850MB
WARRANTS A SLIGHT DECREASE IN HIGH TEMPERATURES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM MIDNIGHT TO 3 AM CDT EARLY THIS MORNING
FOR THE FOLLOWING ZONES...CRANE...ECTOR...GLASSCOCK...
MIDLAND...REAGAN...UPTON...WARD...WINKLER.
&&
99Hazardous weather outlook, Jun 17, 10:18 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1018 PM CDT TUE JUN 17 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1018 PM CDT TUE JUN 17 2008 /918 PM MDT TUE JUN 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE PERMIAN BASIN AND LOWER TRANS PECOS REGIONS OF WEST TEXAS. VERY LARGE HAIL... STRONG DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE SLOWLY SOUTH OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE PERMIAN BASIN THURSDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED EM SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND HENNIG
In the hours before
Special weather statement, Jun 17, 9:31 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 931 PM CDT TUE JUN 17 2008 TXZ057-074-080-180300- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 931 PM CDT TUE JUN 17 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS AND SOUTHERN CULBERSON COUNTIES. AT 927 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 6 MILES SOUTH OF PLATEAU...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH...PEA TO MARBLE SIZE HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM WILL MAINLY IMPACT RURAL LOCATIONS OF SOUTHERN CULBERSON AND NORTHWESTERN JEFF DAVIS COUNTIES. BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION.
Special weather statement, Jun 17, 11:22 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1122 PM CDT TUE JUN 17 2008 TXZ074-080-180445- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 1122 PM CDT TUE JUN 17 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY. A DECAYING THUNDERSTORM WAS LOCATED 22 MILES NORTHWEST OF FORT DAVIS AT 1122 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM COULD PRODUCE GUSTY WIND OVER 50 MPH.
Local storm report, Jun 17, 11:32 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1132 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 2 N SEMINOLE 32.75N 102.65W
06/17/2008 E4.25 INCH GAINES TX EMERGENCY MNGR
2 MILES NORTH OF SEMINOLE ON ROAD 214
&&
DHENNIGLocal storm report, Jun 17, 11:43 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1143 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL SNYDER 32.71N 100.92W
06/17/2008 E0.75 INCH SCURRY TX FIRE DEPT/RESCUE
&&
DHENNIGLocal storm report, Jun 18, 1:18 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
118 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG GARDEN CITY 31.87N 101.48W
06/17/2008 GLASSCOCK TX PUBLIC
FENCE BLOWN DOWN, POWER OUT IN CITY
&&
DHENNIGLocal storm report, Jun 18, 1:22 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
122 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM HAIL 3 W ODESSA 31.85N 102.42W
06/17/2008 E1.75 INCH ECTOR TX LAW ENFORCEMENT
IN WEST ODESSA
&&
DHENNIGThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 52 min |
| Jun 17, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 54 min |
| Jun 17, 11:13 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 62 min |
| Jun 17, 11:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 55 min |
| Jun 17, 11:42 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Scurry | 118 days |
| Jun 17, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 54 min |
| Jun 17, 11:55 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 50 min |
| Jun 17, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
| Jun 17, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Jun 18, 12:08 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 67 min |
| Jun 18, 12:13 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 62 min |
| Jun 18, 12:14 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 46 min |
| Jun 18, 12:23 AM CDT | High Wind Warning | MAF | Crane, Ector, Glasscock, Midland, Reagan, Upton and 2 more | 3 hr |
| Jun 18, 12:42 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 48 min |
| Jun 18, 12:51 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 39 min |
| Jun 18, 1:26 AM CDT | Areal Flood Advisory | MAF | Ector | 118 days |
| Jun 18, 1:47 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 58 min |
| Jun 18, 2:28 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 32 min |
| Jun 18, 8:05 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.